Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jan 22, 2018, 6:37 AM CST for Madison County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2018, 6:37 AM CST (12:37 UTC)
- Expired
- Jan 22, 2018, 7:30 AM CST
- In force
- 53 min
- Issued by
- NWS Jackson, MS
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
898 WWUS84 KJAN 221237 SPSJAN Special Weather Statement National Weather Service Jackson MS 637 AM CST MON JAN 22 2018 MSZ043-048-049-221330- Hinds MS-Rankin MS-Madison MS- 637 AM CST MON JAN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN... NORTHEASTERN HINDS AND SOUTHERN MADISON COUNTIES UNTIL 730 AM CST... At 637 AM CST, Meteorologists were tracking a strong thunderstorm over Bolton, or near Clinton, moving northeast at 40 mph. Winds of 40-50 mph will be possible with this storm. This strong thunderstorm will be near... Clinton and Brownsville around 645 AM CST. Pocahontas around 655 AM CST. Flora around 700 AM CST. Madison, Ridgeland and Annandale around 705 AM CST. Gluckstadt around 710 AM CST. Canton around 715 AM CST. Sharon around 730 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3225 9037 3247 9051 3277 8996 3256 8978 TIME...MOT...LOC 1237Z 236DEG 37KT 3234 9045 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 22, 5:49 AM CST, 48 minutes earlier.
Area forecast discussion, Jan 22, 5:49 AM CST, 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 549 AM CST Mon Jan 22 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: MVFR to IFR flight categories are prevailing across the region as low clouds have built in. A swath of showers and thunderstorms continues to push east into the area and will affect all TAF sites through the remainder of the morning into early afternoon. These will bring reduced vis and ceilings to each site. GWO/HKS/JAN will be affect from 12Z through 15Z, GTR/MEI/HBG will be affected generally from 15Z through 19Z. Clearing will then occur from west to east with all sites returning to VFR by late afternoon. Winds will be out of the south initially, switching to the southwest and then west. Speeds will be around 10kts with some gusts to near 20kts possible outside of thunderstorms. Gusts to near 30kts possible in thunderstorms. /28/ && .DISCUSSION... Today and tonight... Showers and some thunderstorms are moving into the western portion of the forecast area early this morning. As anticipated, much of this activity has lost its severity as it moved across Louisiana and into the western portions of my area. This is due to a lesser amount of instability in place across the region. Water vapor imagery clearly shows the closed low spinning across central Kansas with the surface low across the confluence of Missouri/Iowa/Kansas/Nebraska. A cold front in association with this low is located across western Arkansas down across the ArkLaTex region and into the Texas Hill Country. Ahead of this, as noted, were the showers and storms moving into the eastern portions of Louisiana and Arkansas. For today, this line of showers and storms will continue to push east into and through the forecast area. Model guidance, especially hi-res guidance, continues to show that this activity will remain sub-severe as it moves through. Much of the hi-res CAM guidance doesn't show much of an impressive line moving through east of I-55. Given the time of day this will be moving through across western portions of the area, expect that much of the activity will remain just in the form of sub-severe showers and some thunderstorms. Global models continue to indicate that the better instability will occur across the far eastern portions of my forecast area and beyond, with nearing 1000 J/kg of MUCAPE and the better influx of higher dewpoints. However, it is not completely out of the question that as the line nears the eastern border of my CWA, there could be a few strong to isolated severe storms given the fact that there is ample wind shear available(with deep layer shear depicted to be around 50kts and lower level shear around 20-30kts). Will make adjustments to the current marginal risk area in the HWO and graphics. Showers and storms should be exiting the east through early afternoon with clearing skies to follow. Highs today should reach into the the lower 60s in the Delta to the lower 70s in the Pine Belt. As the upper system starts to pull off to the east, high pressure at the surface will move in this evening. Overnight lows will drop into the upper 30s to around 40. /28/ Tuesday through next Sunday: Expect dry conditions during the mid to late week along with seasonal temperatures as zonal flow aloft helps to ensure there are no temperature extremes. Strong surface high pressure and dry air will make for sunny days and clear nights that will allow lows to fall below freezing, especially Wednesday night when the surface high will be centered over the forecast area helping to create ideal nocturnal cooling conditions. Global models are in good agreement on the passage of a significant polar stream shortwave trough this coming weekend. While rain will almost surely accompany the frontal passage over the ArkLaMiss region, a subtropical stream wave moving across the Gulf of Mexico complicates the QPF pattern as it supports heavy convective rainfall off the central Gulf coast. Such a convective complex would tend to intercept better moisture/instability before it can interact with the primary front, so will continue to leave out the mention of thunder in the explicit forecast. It looks like the front should pass through the region Saturday with seasonably cool temperatures and dry weather to follow for Sunday. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 38 58 33 / 96 3 0 0 Meridian 74 39 57 31 / 82 7 0 0 Vicksburg 71 38 59 32 / 88 2 0 0 Hattiesburg 74 40 60 34 / 79 4 0 0 Natchez 69 39 58 33 / 84 2 0 0 Greenville 66 36 54 32 / 86 2 0 0 Greenwood 68 36 54 30 / 92 3 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Jan 22, 4:52 AM CST, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 452 AM CST Mon Jan 22 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053>056-059>064-231100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis- 452 AM CST Mon Jan 22 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ046-051-052-057-058-065-066-072>074-231100- Kemper-Newton-Lauderdale-Jasper-Clarke-Covington-Jones-Marion- Lamar-Forrest- 452 AM CST Mon Jan 22 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated strong to severe storms will be possible during the late morning to early afternoon. Damaging winds will be the main threat for any stronger storm. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jan 22, 5:04 AM CST, 1 hour 33 minutes before
Special Weather Statement National Weather Service Jackson MS 504 AM CST MON JAN 22 2018 MSZ018-019-221145- Sunflower MS-Bolivar MS- 504 AM CST MON JAN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 545 AM CST... At 504 AM CST, Meteorologists were tracking a strong thunderstorm near Boyle, or near Cleveland, moving northeast at 40 mph. Winds of 40 to 50 mph will be possible with this storm. This strong thunderstorm will be near... Cleveland, Renova and Boyle around 515 AM CST. Ruleville around 530 AM CST. Drew around 535 AM CST. Parchman around 540 AM CST. Other locations impacted by this storm include Merigold. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3369 9045 3357 9086 3374 9095 3396 9045 TIME...MOT...LOC 1104Z 245DEG 34KT 3369 9082 EC
Special weather statement, Jan 22, 5:27 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
527 AM CST MON JAN 22 2018
MSZ035-040>042-221215-
Sharkey MS-Humphreys MS-Yazoo MS-Issaquena MS-
527 AM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO...EAST
CENTRAL ISSAQUENA...SOUTHEASTERN HUMPHREYS AND SOUTHERN SHARKEY
COUNTIES UNTIL 615 AM CST...
At 526 AM CST, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Holly Bluff, or 8 miles northeast of Valley Park,
moving northeast at 55 mph.
Winds of 40 to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Holly Bluff around 535 AM CST.
Yazoo City around 555 AM CST.
Other locations impacted by this storm include Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3305 9042 3305 9039 3304 9038 3302 9038
3301 9037 3302 9034 3288 9021 3261 9083
3278 9093
TIME...MOT...LOC 1126Z 240DEG 47KT 3275 9080
ECSpecial weather statement, Jan 22, 5:30 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
530 AM CST MON JAN 22 2018
LAZ016-025-MSZ047-053-221215-
Tensas LA-Madison LA-Warren MS-Claiborne MS-
530 AM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHEASTERN MADISON PARISHES...SOUTHERN WARREN AND NORTHERN
CLAIBORNE COUNTIES UNTIL 615 AM CST...
At 530 AM CST, Meteorologists were tracking a strong thunderstorm
near Newellton, or 21 miles south of Tallulah, moving northeast at 55
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Yokena and Le Tourneau around 545 AM CST.
Vicksburg around 550 AM CST.
Bovina around 605 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3242 9073 3235 9069 3234 9071 3230 9070
3226 9073 3225 9071 3223 9073 3210 9072
3196 9121 3212 9131
TIME...MOT...LOC 1130Z 240DEG 46KT 3210 9115
ECSpecial weather statement, Jan 22, 5:35 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
535 AM CST MON JAN 22 2018
LAZ009-016-MSZ040-047-221200-
Madison LA-East Carroll LA-Warren MS-Issaquena MS-
535 AM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN AND SOUTHWESTERN
ISSAQUENA COUNTIES UNTIL 600 AM CST...
At 535 AM CST, Meteorologists were tracking a strong thunderstorm
near Mansford, or near Tallulah, moving northeast at 45 mph.
Winds of 40-50 mph will be possible with this storm.
This strong thunderstorm will be near...
Omega and Sondheimer around 540 AM CST.
Eagle Bend around 550 AM CST.
Other locations impacted by this storm include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3270 9096 3266 9096 3266 9093 3250 9081
3234 9125 3250 9133
TIME...MOT...LOC 1135Z 239DEG 39KT 3247 9120
TWSpecial weather statement, Jan 22, 5:59 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 AM CST MON JAN 22 2018
MSZ027-035-036-042-221300-
Carroll MS-Humphreys MS-Yazoo MS-Holmes MS-
559 AM CST MON JAN 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HOLMES...CENTRAL
CARROLL... NORTHEASTERN YAZOO AND SOUTHEASTERN HUMPHREYS COUNTIES
UNTIL 700 AM CST...
At 558 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles east of Swiftown to Yazoo City.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Seven Pines around 620 AM CST.
Black Hawk, Coxburg and Tolarville around 625 AM CST.
Ebenezer around 630 AM CST.
Brozville and Coila around 635 AM CST.
Franklin and Lexington around 645 AM CST.
Bowling Green around 655 AM CST.
Other locations impacted by these storms include Eden, Cruger and
Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3353 8979 3291 8995 3284 9047 3329 9035
3331 9029 3335 9023 3333 9018 3338 9017
3358 8979
TIME...MOT...LOC 1158Z 242DEG 32KT 3328 9031 3288 9042
ECSpecial weather statement, Jan 22, 6:37 AM CST, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 637 AM CST MON JAN 22 2018 MSZ043-048-049-221330- Hinds MS-Rankin MS-Madison MS- 637 AM CST MON JAN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN... NORTHEASTERN HINDS AND SOUTHERN MADISON COUNTIES UNTIL 730 AM CST... At 637 AM CST, Meteorologists were tracking a strong thunderstorm over Bolton, or near Clinton, moving northeast at 40 mph. Winds of 40-50 mph will be possible with this storm. This strong thunderstorm will be near... Clinton and Brownsville around 645 AM CST. Pocahontas around 655 AM CST. Flora around 700 AM CST. Madison, Ridgeland and Annandale around 705 AM CST. Gluckstadt around 710 AM CST. Canton around 715 AM CST. Sharon around 730 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3225 9037 3247 9051 3277 8996 3256 8978 TIME...MOT...LOC 1237Z 236DEG 37KT 3234 9045 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:56 AM CST | Special Weather Statement | JAN | Bolivar | 64 min |
| Jan 22, 4:57 AM CST | Special Weather Statement | JAN | Issaquena | 48 min |
| Jan 22, 5:04 AM CST | Special Weather Statement | JAN | Bolivar | 41 min |
| Jan 22, 5:27 AM CST | Special Weather Statement | JAN | Yazoo | 48 min |
| Jan 22, 5:30 AM CST | Special Weather Statement | JAN | Warren | 45 min |
| Jan 22, 5:59 AM CST | Special Weather Statement | JAN | Carroll, Holmes | 61 min |
| Jan 22, 6:00 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 45 min |
| Jan 22, 6:42 AM CST | Special Weather Statement | JAN | Hinds | 33 min |
| Jan 22, 6:57 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 48 min |
| Jan 22, 7:08 AM CST | Special Weather Statement | JAN | Hinds, Rankin | 52 min |
| Jan 22, 7:31 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 44 min |
| Jan 22, 7:37 AM CST | Special Weather Statement | JAN | Leake | 38 min |
| Jan 22, 7:43 AM CST | Special Weather Statement | JAN | Choctaw | 32 min |
| Jan 22, 7:58 AM CST | Special Weather Statement | JAN | Franklin | 32 min |
| Jan 22, 8:12 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 48 min |
| Jan 22, 8:13 AM CST | Special Weather Statement | JAN | Winston | 47 min |
| Jan 22, 8:35 AM CST | Special Weather Statement | JAN | Scott | 25 min |
| Jan 22, 8:57 AM CST | Special Weather Statement | JAN | Neshoba | 33 min |
| Jan 22, 9:03 AM CST | Special Weather Statement | JAN | Covington | 27 min |
| Jan 22, 9:18 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 42 min |
| Jan 22, 9:23 AM CST | Special Weather Statement | JAN | Neshoba | 37 min |
| Jan 22, 9:50 AM CST | Tornado Warning | JAN | Clarke, Jasper | 44 min |
| Jan 22, 10:20 AM CST | Special Weather Statement | JAN | Jones | 25 min |
| Jan 22, 10:32 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 15 min |
| Jan 22, 10:37 AM CST | Special Weather Statement | JAN | Clarke | 23 min |
| Jan 22, 4:06 AM CST | Special Weather Statement | JAN | Morehouse | 54 min |
| Jan 22, 4:18 AM CST | Special Weather Statement | JAN | Catahoula, Franklin | 42 min |
| Jan 22, 4:55 AM CST | Special Weather Statement | JAN | Tensas | 65 min |
| Jan 22, 5:35 AM CST | Special Weather Statement | JAN | Madison | 25 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.